Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 4, 2008, 10:09 AM MST. It took effect at Jan 4, 2008, 11:00 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 10:09 AM MST (17:09 UTC)
- In effect from
- Jan 4, 2008, 11:00 AM MST
- Expired
- Jan 5, 2008, 3:35 AM MST
- In force
- 17 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 041709 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1009 AM MST FRI JAN 4 2008 MTZ008-012>015-050-052>055-050500- /O.NEW.KTFX.HW.W.0003.080104T1800Z-080105T1200Z/ BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE CITIES OF...DILLON...GREAT FALLS...FORT BENTON... HELENA...LINCOLN...ENNIS...STANFORD...BOULDER...TOWNSEND... WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE 1009 AM MST FRI JAN 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. SUSTAINED SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH LOCAL GUSTS UP TO 65 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY SATURDAY MORNING. RIDGETOPS...NORTH TO SOUTH ORIENTED VALLEYS AND CANYONS...AND NORTHERN SLOPES OF AREA MOUNTAIN RANGES ARE THE AREAS MOST LIKELY TO SEE STRONG WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 050049 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 549 PM MST FRI JAN 4 2008 MTZ008-012>015-050-052>055-050600- /O.CON.KTFX.HW.W.0003.000000T0000Z-080105T1200Z/ BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE CITIES OF...DILLON...GREAT FALLS...FORT BENTON... HELENA...LINCOLN...ENNIS...STANFORD...BOULDER...TOWNSEND... WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE 549 PM MST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. SUSTAINED SOUTHERLY WINDS OF 25 TO 40 MPH...WITH ISOLATED GUSTS AROUND 65 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING. THE STRONGEST WIND GUSTS ARE EXPECTED TO OCCUR NEAR RIDGETOPS...AND NORTH TO SOUTH ORIENTED VALLEYS AND CANYONS. WIND GUSTS OVER 60 MPH HAVE ALREADY OCCURRED LATE THIS AFTERNOON IN THE ENNIS AREA. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 050443 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 943 PM MST FRI JAN 4 2008 MTZ008-012>015-050-052>055-051200- /O.CON.KTFX.HW.W.0003.000000T0000Z-080105T1200Z/ BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE CITIES OF...DILLON...GREAT FALLS...FORT BENTON... HELENA...LINCOLN...ENNIS...STANFORD...BOULDER...TOWNSEND... WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE 943 PM MST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. SUSTAINED SOUTHERLY WINDS OF 25 TO 40 MPH...WITH ISOLATED GUSTS AROUND 65 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING. THE STRONGEST WIND GUSTS ARE EXPECTED TO OCCUR NEAR RIDGETOPS...AND IN NORTH TO SOUTH ORIENTED VALLEYS AND CANYONS. WIND GUSTS OVER 55 MPH HAVE ALREADY OCCURRED IN THE GREAT FALLS...HELENA...ENNIS...AND MONIDA AREAS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 051035 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 335 AM MST SAT JAN 5 2008 MTZ008-012>015-050-052>055-051145- /O.CAN.KTFX.HW.W.0003.000000T0000Z-080105T1200Z/ BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-JUDITH BASIN-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE CITIES OF...DILLON...GREAT FALLS...FORT BENTON... HELENA...LINCOLN...ENNIS...STANFORD...BOULDER...TOWNSEND... WHITE SULPHUR SPRINGS...BOZEMAN...WEST YELLOWSTONE 335 AM MST SAT JAN 5 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED TO 20 TO 40 MPH WITH GUSTS AROUND 50 MPH. WINDS ARE EXPECTED TO REMAIN AT THIS SPEED FOR THE REST OF TODAY SO THE HIGH WIND WARNING HAS BEEN CANCELLED. HIGH PROFILE VEHICLES NEED TO USE CAUTION DRIVING THROUGH CENTRAL AND SOUTHERN MONTANA AS WIND GUSTS ARE STILL EXPECTED TO BE UP AROUND 50 MPH THROUGH TONIGHT. STRONG CROSSWINDS ARE POSSIBLE AROUND JUDITH GAP AND OTHER FAVORED AREAS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 4, 9:40 AM MST, 29 minutes earlier.
Area forecast discussion, Jan 4, 9:40 AM MST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 940 AM MST FRI JAN 4 2008 .UPDATE...AN EXTREMELY UNUSUAL WEATHER PATTERN IS IN PLACE ACROSS MY FORECAST AREA TODAY AND TONIGHT. BIGGEST PROBLEM IS A STRONG LOW AND MID LEVEL JET STREAK THAT MOVES ACROSS SOUTHWEST AND CENTRAL MONTANA DURING THIS PERIOD. ALL INDICATIONS ARE THAT WINDS OF ANYWHERE FROM 50 TO 70 KNOTS WILL MIX TO THE SURFACE... ESPECIALLY ON THE NORTH AND NORTHEAST SIDE OF MOUNTAIN RANGES. WILL ISSUE A HIGH WIND WARNING FOR ALL OF SOUTHWEST MONTANA AND PORTIONS OF CENTRAL MONTANA. WINTER STORM WARNINGS THAT ARE ALREADY IN PLACE AND SET TO BEGIN AT MID-AFTERNOON STILL LOOK GOOD AND WILL REMAIN IN EFFECT. CLOUD COVER AND PRECIPITATION HAVE BEEN DELAYED A BIT THIS MORNING AS THE SYSTEM ALONG THE COAST HAS BEEN SLOWER TO MOVE INLAND THAN ORIGINALLY PROGGED. HAVE LOWERED POPS AND SKY CONDITION TO ACCOUNT FOR THIS...BUT THINGS STILL LOOK GOOD FOR CLOUDS AND PRECIPITATION TO MOVE IN THIS AFTERNOON. MORNING SUN AND DOWNSLOPE WINDS ARE ALSO AFFECTING TEMPERATURES SO HAVE TWEAKED TODAYS HIGHS UP A BIT IN SEVERAL LOCATIONS. MPJ && .AVIATION... A VIGOROUS UPPER LEVEL TROUGH MOVES ONSHORE IN THE PACIFIC NW TODAY WITH A STRONG MID TO UPPER LEVEL JET STREAM ROTATING THROUGH THE BASE OF OF THE TROUGH AND UP THROUGH WESTERN AND CENTRAL MT THIS AFTERNOON AND EVENING. PRECIPITATION WILL MAINLY BE CONFINED TO THE MTNS THROUGH THE PERIOD...WHERE LOCAL MVFR TO OCCASIONAL IFR CONDITIONS IN SNOW WILL INCREASE LATER THIS AFTERNOON AND EVENING AS MOISTURE ASSOCIATED WITH THE SYSTEM MOVES INLAND. OVER THE PLAINS AND VALLEYS VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THE NEXT 24 HRS. MAIN IMPACT TO AVIATION AT ALL TERMINALS WILL BE INCREASING WINDS AS THE UPPER LEVEL JET MOVES OVER THE REGION THIS AFTERNOON AND EVENING. WINDS IN EXCESS OF 60KTS ARE LIKELY ACROSS RIDGETOPS OF MOST OF CENTRAL AND SOUTHWEST MT. OCCASIONAL GUSTS IN EXCESS OF 50KTS WILL BE POSSIBLE AT TIMES IN SOME OF THE SW MT VALLEYS AND ACROSS PORTIONS OF CENTRAL MT...POSSIBLY IMPACTING THE KGTF AND KLWT TERMINALS. TIMING OF STRONGEST WINDS SHOULD BE BETWEEN 22Z AND 06Z WITH WINDS GRADUALLY DIMINISHING THEREAFTER. HOENISCH && .PREV DISCUSSION... (ISSUED 432 AM MST FRI JAN 4 2008) DISCUSSION... ANOTHER VERY INTERESTING WEATHER DAY FOR THE AREA. WINDS HAVE KEPT TEMPERATURES RATHER WARM OVERNIGHT SO TEMPERATURES HAVE A GOOD START TO BE ABOVE NORMAL AGAIN TODAY. GUSTY WINDS OVER MOST OF THE AREA WILL ALSO HELP KEEP TEMPERATURES WARM. HAVE NEAR RECORD HIGH TEMPERATURES FORECAST FOR PORTIONS OF BEAVERHEAD AND MADISON COUNTIES INCLUDING THE CITY OF DILLON. STRONG PACIFIC STORM SYSTEM IS STILL FORECAST TO MOVE TOWARDS THE AREA THIS AFTERNOON AND TONIGHT. PRECIPITATION WILL BE RESTRICTED MAINLY TO THE WESTERN AND SOUTHWESTERN MOUNTAINS DUE TO THE VERY STRONG WINDS OVER MOST OF THE AREA. WINTER STORM WARNING FOR THE SOUTHERN PORTIONS OF SOUTHWEST MONTANA WILL BE CONTINUED. HAVE CANCELLED HIGH WIND WATCH FOR THE NORTHERN ROCKY FRONT AND HAVE ISSUED A WINTER STORM WARNING FOR SNOW AND WINDS ABOVE 5000 FEET. MODELS BEGIN TO BRING COOLER AIR TO THE AREA SATURDAY BUT WINDS CONTINUE TO BE STRONG SO HAVE GONE ABOVE GUIDANCE FOR TEMPERATURES. WINDS BEGIN TO DECREASE SATURDAY NIGHT AND SUNDAY AND HAVE LOWERED TEMPERATURES CLOSER TO NEAR NORMAL. SEVERAL DISTURBANCES IN UPPER LEVEL FLOW TO KEEP CHANCE OF PRECIPITATION OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS. CAMP SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...A PROGRESSIVE UPPER LEVEL PATTERN WILL CONTINUE THROUGH THE EXTENDED FORECAST PERIOD. MODELS ARE IN GENERAL AGREEMENT ON A BROAD TROUGH OVER THE REGION SUNDAY NIGHT THOUGH MONDAY...FOLLOWED BY WEAK RIDGING FOR THE MONDAY NIGHT THROUGH TUESDAY PERIOD WITH A RETURN TO BROAD TROUGHING OVER THE REGION TUESDAY NIGHT THOUGH THURSDAY NIGHT. CONFIDENCE IN DETAILS OF SPECIFIC SYSTEMS EMBEDDED WITHIN THE FLOW ALOFT IS MUCH LOWER THAN FOR THE OVERALL PATTERN...ESPECIALLY LATER IN THE PERIOD...AS MEDIUM RANGE MODELS DIFFER WITH TIMING AND STRENGTH OF THESE FEATURES...AS IS USUALLY THE CASE IN FAST WESTERLY FLOW PATTERNS. HAVE GENERALLY MAINTAINED A BROADBRUSH APPROACH TO POPS THROUGH THE PERIOD WITH A CHANCE OF SNOW OVER THE WESTERN AND SOUTHWEST MTNS THROUGH MUCH OF THE PERIOD IN A MOIST AND AT TIMES UNSTABLE WESTERLY FLOW ALOFT. POPS THEN TREND CLOSER TO CLIMO FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS ADDITIONAL ENERGY MOVES THROUGH THE FLOW WITH A BROAD TROUGH TROUGH REDEVELOPING OVER THE REGION. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES THROUGH THE PERIOD. HOENISCH THURSDAY AND FRIDAY...LATEST MODELS INDICATE AN UNSETTLED WEST TO NORTHWEST FLOW THROUGH THE PERIOD. A CHANCE FOR SCATTERED SNOW SHOWERS FOR THE MOUNTAINS AND A SLIGHT CHANCE FOR THE NORTH AND CENTRAL PLAINS. TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 52 34 46 24 / 10 10 10 10 CTB 48 30 45 21 / 10 10 10 10 HLN 50 29 43 20 / 10 20 20 20 BZN 49 28 41 17 / 10 20 20 20 WEY 31 25 31 5 / 40 100 70 30 DLN 47 27 39 16 / 30 30 30 20 HVR 44 28 43 22 / 10 10 0 0 LWT 51 31 46 21 / 0 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 AM MST SATURDAY FOR MTZ008-012>015-050- 052>055. WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 12 PM MST SATURDAY FOR ELEVATIONS ABOVE 5000 FEET IN MTZ009. WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 12 PM MST SATURDAY FOR ELEVATIONS ABOVE 6000 FEET IN THE SOUTHERN PORTIONS OF MTZ008-015-055. && SHORT TERM...MPJ/CAMP LONG TERM...HOENISCH/SAUCIER AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 4, 5:19 AM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 519 AM MST FRI JAN 4 2008 MTZ009-051230- NORTHERN ROCKY MOUNTAIN FRONT- 519 AM MST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM WILL BRING SNOW AND GUSTY WINDS TO THE AREA THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET IS IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH NOON SATURDAY. EXPECT AREAS OF BLOWING SNOW AND RESTRICTED VISIBILITIES ESPECIALLY ALONG U S HIGHWAY 2 OVER THE SUMMIT AND MARIAS PASS...AS WELL AS PORTIONS OF GLACIER NATIONAL PARK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER STORM WARNING CONTINUES THROUGH NOON ON SATURDAY WITH PERIODS OF SNOW AND GUSTY WINDS. SNOW TOTALS OF 8 TO 16 INCHES ARE POSSIBLE. SNOW AND WINDS WILL DECREASE SATURDAY AFTERNOON ALTHOUGH SNOW SHOWERS ARE FORECAST FOR THE MOUNTAINS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>014-044>054-051230- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 519 AM MST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-051230- BEAVERHEAD-MADISON-GALLATIN- 519 AM MST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM WILL BRING SNOW AND GUSTY WINDS TO THE AREA THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET IN THE SOUTHERN PORTIONS OF BEAVERHEAD...MADISON AND GALLATIN COUNTIES IS IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH NOON SATURDAY. SNOW ACCUMULATIONS BY SATURDAY MORNING OF 5 TO 9 INCHES ARE POSSIBLE WITH 10 TO 20 INCHES POSSIBLE ABOVE 7500 FEET. IN ADDITION...STRONG WINDS WILL DEVELOP AT HIGHER ELEVATIONS AND CAUSE CONSIDERABLE AREAS OF BLOWING SNOW AND RESTRICTED VISIBILITIES...ESPECIALLY IN MONIDA AND RAYNOLDS PASSES AS WELL AS AROUND WEST YELLOWSTONE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WARNING CONTINUES TO BE IN EFFECT UNTIL NOON SATURDAY. SNOW SHOWERS AND STRONG WINDS WILL SLOWLY DECREASE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.